MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer report no (5-10 k): p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "the initial issue was that there as a cook rosen wire in, and when they went to advance the delivery system over the bifurcation they were unable to (difficult bifurcation, per physician).They changed out the wire to a boston amplatz wire and changed out the sheath too.At this point they were able to advance and deploy.When they went to remove delivery system, they were unable to pull it out over the wire, so they had to remove it with the wire (lost access in the patient at this point).Device will be returned with the boston wire.Dm believes procedure was completed successfully.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer report no (5-10 k): p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer report no (5-10 k): p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Device evaluation there are two complaints related to this device.For details of the second investigation please refer to (b)(4).The zisv6-35-125-6-120-ptx device of lot number c1571250 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The investigation will be updated once the device has been returned and evaluated.Lab evaluation ¿ n/a.Document review: prior to distribution zisv6-35-125-6-120-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-120-ptx of lot number c1571250 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1571250.There is no evidence to suggest that the customer did not follow the instructions for use.It should be noted that the ifu states the following: ¿precautions following stent deployment, if resistance is met during withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit.If resistance is still encountered during removal of the delivery system and wire guide as a unit, remove the wire guide, delivery system and introducer sheath together as a unit.¿ image review ¿ n/a.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.From the available information it is known that the bifurcation was difficult.It is possible that this caused and/or contributed to difficulty removing the device over the wire guide resulting in the wire guide and device being removed as a unit.It is possible that a difficult patient anatomy may have resulted in congealed blood becoming stuck in the delivery system during the procedure binding the wire guide and the delivery system together preventing removal of the device over the wire guide.It is also possible that a difficult patient anatomy may have resulted in the formation of a kink on the delivery system and/or wire guide.It is possible that the presence of a kink may have prevented the independent removal of the delivery system over the wire guide.However, as the device has not yet been returned for evaluation, none of the above mentioned possible root causes can be assigned for this complaint.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8482167
Report Number3001845648-2019-00138
Device Sequence Number19226413
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)201030(10)C1571250
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC1571250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/08/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer03/08/2019
03/08/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/02/2019
05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR